Friday, 17 May 2013

The Balancing Act

In my ongoing endeavour to finally lose my excess weight, and hopefully improve my health in the long-term, I'm in the process of weaning off my steroids.

Last fortnight I dropped to 4.5mg per day.  And today I go down to 4mg per day.

I've already noticed an increase in pain levels. But I've also actually started to lose weight - down half a kilogram last week. Losing 30kg is going to be a long, slow, painful process. But it will mean long-term, taking the excess stress off my joints. It will also hopefully help protect my organs, which I'm sure will much prefer to not be wrapped in fat.

Lupus medication is always a difficult balancing act.

The side-effects of our drugs are horrible, and can have serious long-term implications for our health.

Lupus patients find ourselves taking drugs to mitigate the side-effects of our drugs.

Trying to keep our bodies safe from the worst of the disease activity, while also keeping us safe from the worst effects of the drugs that control the disease, is always a challenge.

1 comment:

  1. love prednisolone - makes everything feel better. Then, the side effects kick in or I stop taking it and the 'rebound effect' hits me. I use it for my severe asthma, and if I get royally ticked off with mt psoriasis.

    ReplyDelete

Thanks for being part of the conversation.

Your comment will be visible after moderation.